Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 55, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 4, 2009, 3:37 PM CST. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2009, 3:37 PM CST (21:37 UTC)
- Expired
- Nov 4, 2009, 5:26 PM CST
- In force
- 109 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 39 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 042137
FFWSJU
PRC089-119-050030-
/O.NEW.TJSJ.FF.W.0055.091104T2137Z-091105T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
537 PM AST WED NOV 4 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
LUQUILLO
RIO GRANDE
* UNTIL 830 PM AST
* AT 534 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS SHOWN
PERSISTENT HEAVY RAIN OVER THE NORTHERN SLOPES OF EL YUNQUE IN THE
WARNED AREA. THIS WILL CAUSE MANY LOCAL STREAMS TO FLOOD. THE RIO
ESPIRITU SANTO WAS RISING RAPIDLY AND IS EXPECTED TO GO INTO FLOOD
BEFORE 6 PM AST. FLOOD STAGE ON THE RIO ESPIRITU SANTO IS 9 FEET.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1834 6585 1837 6584 1841 6581 1840 6580
1837 6579 1835 6574 1831 6576 1833 6583
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
000
WGCA72 TJSJ 042326
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
726 PM AST WED NOV 4 2009
PRC089-119-042332-
/O.CAN.TJSJ.FF.W.0055.000000T0000Z-091105T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LUQUILLO PR-RIO GRANDE PR-
726 PM AST WED NOV 4 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RIO GRANDE AND
LUQUILLO MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAS DIMINISHED. THE RIO ESPIRITU SANTO HAS DROPPED BELOW FLOOD STAGE
AND IS NOT EXPECTED TO RETURN TO FLOOD STAGE TONIGHT. SOME SMALL
STREAMS MAY REMAIN WITH HIGH FLOWS. AND SOME PONDING WILL REMAIN. AS
ALWAYS MOTORISTS SHOULD NOT PASS THROUGH WATER OF UNKNOWN DEPTH ON
THE ROAD. A FEW HEAVY SHOWERS MUST STILL BE EXPECTED IN LUQUILLO AND
RIO GRANDE THROUGH 10 PM AST.
LAT...LON 1834 6585 1837 6584 1841 6581 1840 6580
1837 6579 1835 6574 1831 6576 1833 6583
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 4, 12:47 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 4, 12:47 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 247 PM AST WED NOV 4 2009 .SYNOPSIS...A WEAK FRONTAL BOUNDARY NOW LOCATED OVER THE NORTHERN BAHAMAS WILL REMAIN NEAR STATIONARY NORTH OF THE LOCAL FORECAST AREA. A WEAK TROPICAL WAVE NOW LOCATED OVER THE LESSER ANTILLES WILL MOVE SLOWLY WEST TOWARD THE CARIBBEAN BASIN TONIGHT. && .DISCUSSION...ISOLATED TO SCATTERED SHOWERS DEVELOPED OVER THE INTERIOR SECTIONS OF PUERTO RICO. THESE SHOWERS ARE EXPECTED TO MOVE TOWARD WESTERN PORTIONS OF PUERTO RICO IN THE FEW HOURS AFFECTING THE MAYAGUEZ METROPOLITAN AREA. A CU LINE THAT DEVELOP OVER THE NORTHERN VIRGIN ISLANDS WILL SPREAD WEST AND AFFECT THE EASTERN PORTION OF PR INCLUDING THE SAN JUAN METRO AREA. MOST OF THESE SHOWERS WILL DISSIPATE BEFORE SUNSET. A WEAK TROPICAL WAVE NOW LOCATED OVER THE LESSER ANTILLES WILL CONTINUE TO MOVE SLOWLY WEST ACROSS THE CARIBBEAN WATERS. THIS FEATURE WILL INCREASE THE LOW LEVEL MOISTURE ACROSS THE REGION. ON THURSDAY...LOW LEVEL MOISTURE ASSOCIATED TO THIS WAVE WILL COMBINE WITH LOCAL EFFECTS AND PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE INTERIOR AND WESTERN PORTIONS OF PUERTO RICO. && .AVIATION...BRIEF MVFR CONDITIONS ARE EXPECTED IN THE TJSJ VICINITY THROUGH ABOUT 04/2200Z IN ISOLATED TO SCATTERED PASSING SHOWERS. ALSO BRIEF MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS OVER THE CENTRAL AND WESTERN INTERIOR AND SOUTHWEST SECTIONS OF PUERTO RICO WILL CONTINUE UNTIL 04/2002Z IN SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO. EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL ISLANDS AND AT ALL LOCAL TAF SITES AFTER 04/2200Z THIS EVENING. ANY VOLCANIC ASH OR STEAM FROM MONTSERRAT SHOULD REMAIN MAINLY SOUTH OF THE LOCAL ISLANDS AND TAF SITES. && .MARINE...NORTHEAST SWELLS WILL CONTINUE TO SUBSIDE THIS EVENING. WINDS ARE EXPECTED TO SHIFT TO A MORE EASTERLY COMPONENT TONIGHT. NO SIGNIFICANT SWELL EVENT IS EXPECTED TO AFFECT THE LOCAL WATERS THROUGH THE INCOMING WEEKEND. A NORTHERN SWELL WILL REACH OUR LOCAL WATERS BETWEEN SATURDAY NIGHT AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 85 76 86 / 30 30 30 30 STT 77 87 77 86 / 30 30 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/10
Hazardous weather outlook, Nov 4, 4:04 AM CST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 604 AM AST WED NOV 4 2009 AMZ710>745-PRZ001>013-051000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 604 AM AST WED NOV 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LONG PERIOD...NORTH NORTHEAST SWELLS WILL CONTINUE TO SLOWLY SUBSIDE ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES TODAY. HOWEVER...LOCALLY HAZARDOUS SURF CONDITIONS AND DANGEROUS RIP CURRENTS ARE STILL EXPECTED ALONG NORTHWEST THROUGH NORTHEAST FACING COASTLINES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-051000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 604 AM AST WED NOV 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT LONG PERIOD...NORTH NORTHEAST SWELLS WILL CONTINUE TO SLOWLY SUBSIDE ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES TODAY. HOWEVER...LOCALLY HAZARDOUS SURF CONDITIONS AND DANGEROUS RIP CURRENTS ARE STILL EXPECTED ALONG NORTHWEST THROUGH NORTHEAST FACING COASTLINES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:37 AM CST | Areal Flood Advisory | JSJ | 113 min | |
| Nov 4, 3:55 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 4, 4:03 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 4, 4:14 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.